Alert archive / Kentucky / Wind Chill Advisories in 2009

Wind Chill Advisory 2, NWS Louisville, KY

January 15, 200932 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind chill advisory at Jan 15, 2009, 3:11 PM EST for 32 counties in Kentucky; 10 counties in Indiana. It took effect at Jan 15, 2009, 7:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2009, 3:11 PM EST (20:11 UTC)
In effect from
Jan 15, 2009, 7:00 PM EST
Expired
Jan 16, 2009, 9:00 AM EST
In force
14 hr
Issued by
NWS Louisville, KY
All 42 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLMK 152011
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EST THU JAN 15 2009

...TEMPERATURES NEAR ZERO AND LIGHT WINDS WILL COMBINE TO CREATE
FRIGID WIND CHILL READINGS OVERNIGHT...

.AN ARCTIC HIGH PRESSURE WILL CONTINUE TO PUSH INTO THE REGION.
THIS WILL BRING THE COLDEST TEMPERATURES TO THE REGION SINCE 2004.
THESE COLD TEMPERATURES AND LIGHT NORTHWEST WINDS WILL COMBINE TO
CREATE WIND CHILL READINGS DOWN TO -10 DEGREES OVERNIGHT.

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-160400-
/O.NEW.KLMK.WC.Y.0002.090116T0000Z-090116T1400Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD
311 PM EST THU JAN 15 2009 /211 PM CST THU JAN 15 2009/

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 9 AM EST /8 AM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 9 AM EST /8 AM CST/ FRIDAY. 

A FRIGID ARCTIC AIR MASS WILL BRING THE COLDEST TEMPERATURES SINCE
2004 INTO THE REGION OVERNIGHT. TEMPERATURES OVERNIGHT WILL DROP
TO NEAR ZERO IN MOST LOCATIONS. AND ALTHOUGH WINDS WILL BE LIGHT
FROM THE NORTHWEST...THE VERY COLD TEMPERATURES AND LIGHT WINDS
TOGETHER WILL STILL CREATE WIND CHILL READINGS FROM -5 TO -10
DEGREES AND PERHAPS EVEN LOWER IN A FEW SPOTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS
DRESS WARMLY AND AVOID EXPOSURE TO SKIN. MAKE SURE CHILDREN AND
PETS ARE ESPECIALLY PROTECTED.

$$

AL
3 follow-up statements
000 
WWUS43 KLMK 160332
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1032 PM EST THU JAN 15 2009

...TEMPERATURES AROUND ZERO AND NORTHWESTERLY BREEZES WILL
COMBINE TO CREATE FRIGID WIND CHILL READINGS OVERNIGHT...

.AN ARCTIC HIGH PRESSURE WILL CONTINUE TO PUSH INTO THE REGION.
THIS WILL BRING THE COLDEST TEMPERATURES IN SEVERAL YEARS TO THE
REGION. THESE COLD TEMPERATURES AND NORTHWEST BREEZES WILL
COMBINE TO CREATE WIND CHILL READINGS DOWN TO -10 DEGREES
OVERNIGHT.

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-161000-
/O.CON.KLMK.WC.Y.0002.000000T0000Z-090116T1400Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD
1032 PM EST THU JAN 15 2009 /932 PM CST THU JAN 15 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST /8 AM
CST/ FRIDAY...

A FRIGID ARCTIC AIR MASS WILL BRING THE COLDEST TEMPERATURES
IN SEVERAL YEARS INTO THE REGION OVERNIGHT. TEMPERATURES
OVERNIGHT WILL DROP TO AROUND ZERO IN MOST LOCATIONS. THE VERY
COLD TEMPERATURES AND NORTHWEST BREEZES TOGETHER WILL CREATE WIND
CHILL READINGS FROM -5 TO -10 DEGREES AND PERHAPS EVEN LOWER IN A
FEW SPOTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS DRESS
WARMLY AND AVOID EXPOSURE TO SKIN. MAKE SURE CHILDREN AND PETS ARE
ESPECIALLY PROTECTED.

$$

13
000 
WWUS43 KLMK 160808
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 AM EST FRI JAN 16 2009

...TEMPERATURES AROUND ZERO AND NORTHWESTERLY BREEZES WILL
COMBINE TO CREATE FRIGID WIND CHILL READINGS THIS MORNING...

.ARCTIC HIGH PRESSURE WILL CONTINUE TO PUSH INTO THE REGION. THIS
WILL BRING THE COLDEST TEMPERATURES IN SEVERAL YEARS TO THE
REGION THIS MORNING. THESE COLD TEMPERATURES AND NORTHWEST BREEZES
WILL COMBINE TO CREATE WIND CHILL READINGS DOWN TO -10 DEGREES.


INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-161400-
/O.CON.KLMK.WC.Y.0002.000000T0000Z-090116T1400Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD
308 AM EST FRI JAN 16 2009 /208 AM CST FRI JAN 16 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST /8 AM
CST/ THIS MORNING...

A FRIGID ARCTIC AIR MASS WILL BRING THE COLDEST TEMPERATURES
IN SEVERAL YEARS INTO THE REGION THIS MORNING. READINGS WILL DROP
TO AROUND ZERO IN MOST LOCATIONS. THE VERY COLD TEMPERATURES AND
NORTHWEST BREEZES TOGETHER WILL CREATE WIND CHILL READINGS FROM -5
TO -10 DEGREES AND PERHAPS EVEN LOWER IN A FEW SPOT

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS DRESS WARMLY AND AVOID EXPOSURE TO SKIN. MAKE SURE
CHILDREN AND PETS ARE ESPECIALLY PROTECTED.

$$

JA
000 
WWUS43 KLMK 161358
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
858 AM EST FRI JAN 16 2009


INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-161500-
/O.EXP.KLMK.WC.Y.0002.000000T0000Z-090116T1400Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD
858 AM EST FRI JAN 16 2009 /758 AM CST FRI JAN 16 2009/

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST /8 AM CST/ THIS
MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST /8 AM CST/ THIS
MORNING. 

WITH THE SUN UP NOW...TEMPERATURES SHOULD RISE QUICKLY TO ABOVE
ZERO READINGS. WITH LIGHT WINDS THOUGH...WIND CHILL READINGS MAY
BE BELOW ZERO BUT PROBABLY NOT AS LOW AS -10 DEGREES SO THE
ADVISORY WILL BE ALLOWED TO EXPIRE.

ALTHOUGH THE ADVISORY WILL EXPIRE...WIND CHILL READINGS WILL STILL
BE QUITE LOW THROUGH MIDDAY.

$$

AL

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 3:07 PM EST, 4 minutes earlier.

Area forecast discussion, Jan 15, 3:07 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EST THU JAN 15 2009

.SHORT TERM (TONIGHT AND FRIDAY)...

...FRIGID CONDITIONS THROUGH FRIDAY...

A COLD DOME OF ARCTIC HIGH PRESSURE AFFECTING MUCH OF THE MIDWEST
WILL AFFECT OUR WEATHER THROUGH FRIDAY. CLEARING SKIES AND WEAKENING
WINDS WILL BE THE RULE...WITH THE FRIGID AIR CONTINUING THROUGH
FRIDAY.

ALTHOUGH WIND CHILL READINGS OVERNIGHT ACROSS SOUTH-CENTRAL
INDIANA...NORTH-CENTRAL KENTUCKY AND THE NORTHERN BLUEGRASS WILL BE
SIMILAR TO READINGS FROM THIS MORNING...NORTHWEST WINDS WILL BE
LIGHT OVERNIGHT. SO ALTHOUGH THE WINDS WILL NOT REALLY BE A FACTOR
IN HOW COLD IT WILL FEEL OVERNIGHT...IT WILL STILL FEEL LIKE -5 TO
-15 DEGREES ON AVERAGE. SO WILL AGAIN ISSUE A WIND CHILL ADVISORY
FOR ROUGHLY THE NORTHERN HALF OF THE CWA FROM ABOUT MIDNIGHT EST TO
10 AM EST FRIDAY. ACTUAL LOW TEMPERATURES OVERNIGHT WILL BE THE
COLDEST SINCE 2004...WITH LOWS RANGING FROM ROUGHLY -3 TO +3.

FRIDAY HIGH TEMPS WILL BE COLD AGAIN UNDER MOSTLY SUNNY SKIES. WILL
STAY A DEGREE OR TWO BELOW MOS GUIDANCE WITH HIGHS IN THE MID TEENS
OVER THE BLUEGRASS TO THE LOW 20S ACROSS THE FAR SWRN CWA.

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

TEMPERATURES WILL MODERATE SATURDAY...HOWEVER...ADDITIONAL PUSHES OF
CANADIAN AIR INTO THE LOWER OHIO VALLEY WILL KEEP TEMPERATURES BELOW
AVERAGE THROUGH WEDNESDAY.

THE MASSIVE BLOCKING RIDGE CENTERED OVER THE PACIFIC NORTHWEST COAST
WILL STAY INTACT WHILE SLOWLY MOVING EAST OVER THE NEXT SEVERAL
DAYS. BY TUESDAY THIS RIDGE WILL LIE DIRECTLY OVER THE UTAH. THE
DEEP TROUGH ALIGNED ALONG THE APPALACHIANS WILL ALSO REMAIN
STATIONARY. TWO WEAK MOISTURE STARVED DISTURBANCES WILL MOVE SOUTH
FROM THE CANADIAN PROVINCES DURING THIS EXTENDED PERIOD. EACH WILL
REINFORCE THE COLD AIR ALREADY IN PLACE OVER THE EASTERN CONUS AND
BRING A SLIGHT CHANCE OF LIGHT SNOW OVER THE LOWER OHIO VALLEY.

THE FIRST OF THESE SYSTEMS WILL MOVE SOUTHEAST THROUGH OHIO SUNDAY.
SATURDAY WILL BECOME REMARKABLE SIMILAR TO THIS PAST WEDNESDAY.
AFTER A CLEAR AND VERY COLD START...MID LEVEL CLOUDS WILL INCREASE
LATE AS FRESHENING SOUTHWEST WINDS ATTEMPT TO BRING IN MILDER AIR BY
EVENING. FLURRIES OR PERHAPS BRIEF SNOW SHOWERS WILL ACCOMPANY A
REINFORCING COLD FRONT SATURDAY NIGHT.

COLDER AIR WILL ARRIVE SUNDAY AND CONTINUE THROUGH MONDAY.
HOWEVER...THIS AIR DOES NOT HAVE QUITE THE POLAR CONNECTION AS LAST
NIGHTS FRONT...AND TEMPERATURES WILL NOT MATCH TODAYS CHILLY
READINGS. RESIDUAL TROUGHINESS AT 500MB WILL CONTINUE ACROSS THE
AREA SUNDAY INTO EARLY MONDAY. INTERMITTENT FLURRIES...ESPECIALLY
ACROSS THE BLUEGRASS AREA MAY CONTINUE WELL INTO MONDAY MORNING.

THE OPERATIONAL GFS BRINGS A SECOND CLIPPER SYSTEM STRAIGHT FROM THE
NORTH TUESDAY. THIS MAY SPREAD LIGHT SNOW OR FLURRIES ACROSS EASTERN
KENTUCKY THROUGH WEDNESDAY MORNING.

SOUTHWEST WINDS WILL MODERATE TEMPERATURES SLIGHTLY WEDNESDAY AND
THURSDAY AS HIGH PRESSURE PASSED SOUTHEAST OF THE REGION.

&&

.AVIATION (18Z TAFS)

VFR CONDITIONS EXPECTED THROUGH THIS 24-HOUR TAF PERIOD. CLOUDS WILL
CONTINUE TO PUSH EASTWARD OVER THE NEXT COUPLE OF HOURS...SO BKN
MVFR DECK AT LEX WILL DISSIPATE BY 20Z. AFTER THAT...SKIES WILL
CLEAR AND NORTHWEST WILL EVENTUALLY BECOME LIGHT TONIGHT WITH SLIGHT
BACKING INTO FRIDAY MIDDAY. SKIES SHOULD REMAIN CLEAR.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND CHILL ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING TO 9
     AM EST /8 AM CST/ FRIDAY FOR KYZ023>025-028>043-045>049-
     053>057-065>067.

IN...WIND CHILL ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING TO 9
     AM EST /8 AM CST/ FRIDAY FOR INZ076>079-083-084-089>092.

&&

WEATHER.GOV/LOUISVILLE

SHORT TERM...AL
LONG TERM....JSD
AVIATION.....AL
Hazardous weather outlook, Jan 15, 11:05 AM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1105 AM EST THU JAN 15 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-161615-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-
1105 AM EST THU JAN 15 2009 /1005 AM CST THU JAN 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES IN THE SINGLE DIGITS AND NORTHWEST WINDS WILL COMBINE
TO CREATE WIND CHILL READINGS DOWN TO AROUND -5 DEGREES TODAY.

TEMPERATURES TONIGHT WILL BE EVEN COLDER THAN THIS MORNING...WITH
LOWS AROUND ZERO AND LIGHT NORTHWEST WINDS. THESE COMBINED WILL
CREATE WIND CHILL READINGS AROUND -10 DEGREES AND EVEN COLDER IN
SOME SPOTS ACROSS SOUTHERN INDIANA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ061>067-070>078-081-082-161615-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1105 AM EST THU JAN 15 2009 /1005 AM CST THU JAN 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES IN THE LOW TEENS AND NORTHWEST WINDS WILL COMBINE TO
CREATE WIND CHILL READINGS AROUND ZERO TODAY.

TONIGHT WILL BE EVEN COLDER WITH TEMPERATURES REACHING THE LOW
SINGLE DIGITS. LIGHT NORTHWEST WINDS WILL CAUSE WIND CHILL
READINGS TO DROP TO -5 TO -10 DEGREES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AL

In the hours before

Special weather statement, Jan 15, 10:52 AM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1052 AM EST THU JAN 15 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-152000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1052 AM EST THU JAN 15 2009 /952 AM CST THU JAN 15 2009/

...FRIGID WIND CHILLS EXPECTED AGAIN OVERNIGHT...

AN ARCTIC HIGH PRESSURE CENTER WILL CONTINUE TO PUSH INTO THE
REGION TODAY AND TONIGHT. OVERNIGHT...SURFACE WINDS WILL BECOME
LIGHT AND TEMPERATURES WILL DROP TO THE LOW SINGLE DIGITS AND EVEN
BELOW ZERO IN SOME SPOTS. ALTHOUGH THE WINDS WILL BE LIGHT...WIND
CHILL READINGS WILL STILL RANGE FROM 5 TO 10 DEGREES BELOW ZERO
OVERNIGHT THROUGH EARLY FRIDAY MORNING.

TAKE PRECAUTIONS NOW FOR THESE FRIGID CONDITIONS. DRESS
WARMLY...AND AVOID BEING OUTSIDE FOR LENGTHY TIME PERIODS. IF YOU
HAVE TO BE OUTSIDE...WEAR A HAT AND GLOVES AND MAKE SURE CHILDREN
AND PETS ARE ESPECIALLY PROTECTED.

AL

Nearby

Wind Chill Advisories in Kentucky, 2009Wind Chill Advisories in Indiana, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.